Indiana, 2005

Lightning Strike in Indiana, August 5, 2005

August 5, 2005 · NWS IND · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 5, 3:35 AM EST, 10 hours 25 minutes earlier.

Area forecast discussion, Aug 5, 3:35 AM EST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 AM EST FRI AUG 5 2005

.DISCUSSION...MAIN WEATHER CONCERNS WILL BE CHANCES OF RAIN LATER
TODAY AND TONIGHT.

A COLD FRONT EXTENDED ACROSS THE SOUTHERN AND EASTERN PORTIONS OF
OUR FORECAST AREA. RADAR SHOWS SCATTERED SHOWERS WELL BEHIND COLD
FRONT MAINLY ACROSS NORTH CENTRAL ILLINOIS AND THE NORTHERN PORTIONS
OF CENTRAL INDIANA. THUNDERSHOWERS SEEM TO BE ELEVATED OCCURRING
JUST AHEAD OF 850 MB TROUGH. COVERAGE HAS INCREASED A LITTLE LAST
FEW HOURS. BUT LIGHTNING STRIKES HAVE DECREASED. COVERAGE WILL
PROBABLY STAY ABOUT THE SAME TILL 12Z AND IT MAY DECREASE A LITTLE
FOR A WHILE THIS MORNING.  BASED ON WHAT GOING ON WILL GO WITH POPS
IN CHANCE CATEGORY ALL AREAS THIS MORNING. MODELS MOVE PRECIPITATION
SLOWLY SOUTHWARD THIS AFTERNOON AND WILL GRADUALLY END PRECIPITATION
BY LATE AFTERNOON OVER NORTH AND CENTRAL SECTIONS.

MODELS HAVE TENDED A LITTLE SLOWER IN MOVING DRIER AIR SOUTHWARD
AND 850 MB TROUGH IS STILL IN OUR SOUTHERN FORECAST AREAS THIS
EVENING.  SO WILL ADD A SLIGHT CHANCE OF THUNDERSHOWERS SOUTH EARLY
TONIGHT.

AFTER THAT THERE IS SOME UNCERNTANTY BETWEEN MODELS WITH GFS KEEPING
PRECIPITATION ACROSS THE SOUTHERN HALF OF OUR AREA THROUGH SATURDAY
WHILE NGM AND NAM MODELS KEEP IT A LITTLE FARTHER SOUTH. VORTICITY
PATTERN OF GFS SEEMS TO BE A LITTLE SUSPECT SO WILL KEEP OUR ZONES
THROUGH SATURDAY NIGHT. GFS KEEPS OUR SOUTH WET AND NAM MOVES PRECIP
BACK INTO OUR SOUTH ON SUNDAY. WILL GO WITH A SLIGHT CHANCE OF
THUNDERSTORMS THEN IN OUR SOUTH.

CLOUDS AND SCATTERED PRECIPITATION TODAY WILL KEEP TEMPERATURES A
LITTLE COOLER THAN MOS VALUES TODAY. TEMPERATURES TONIGHT WILL RANGE
FROM CLOSE TO 60 FAR NORTH TO THE UPPER 60S SOUTH.
&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JEH
Hazardous weather outlook, Aug 5, 5:36 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 AM EST FRI AUG 5 2005

INZ021-028>031-035>049-051>057-060>065-067>072-061100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
536 AM EST FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TODAY ACROSS CENTRAL INDIANA
BEHIND A WEAK COLD FRONT AS IT MOVES TOWARDS THE OHIO VALLEY.  THESE
THUNDERSTORMS WILL END OVER MOST SECTIONS BY THIS EVENING.  HOWEVER A
FEW THUNDERSTORMS COULD CONTINUE OVER THE SOUTHERN PORTIONS OF
CENTRAL INDIANA THROUGH EARLY TONIGHT.

EVEN THOUGH A FEW OF THE STRONGER THUNDERSTORMS MAY PRODUCE BRIEF
HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 40 MPH...WE ARE NOT
EXPECTING ANY OUTBREAK OF SEVERE WEATHER TODAY OR TONIGHT.

.DAYS THREE THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN PORTIONS OF CENTRAL
INDIANA SUNDAY AND OVER THE ENTIRE AREA...MONDAY...TUESDAY AND
WEDNESDAY.  THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
NORTHERN PORTIONS OF CENTRAL INDIANA ON THURSDAY.

AT THIS TIME IT IS TO EARLY TO DETERMINE ANY THREAT FOR SEVERE
WEATHER WHICH OCCURS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JEH

The radar

The Indianapolis radar (KIND), 47 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Shelby

When
August 5, 2:00 PM EST
Where
Shelby County, Waldron
Reported by
NEWSPAPER
Coordinates
39.524, -85.792 (the zone’s center; the record gives no point)

Lightning set a home on fire. Heavy damage was sustained. No damage estimates were available.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469579.